Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 174, NWS Chicago, IL

September 3, 2011LaSalle County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Sep 3, 2011, 3:44 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2011, 3:44 PM CDT (20:44 UTC)
Expired
Sep 3, 2011, 4:12 PM CDT
In force
28 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties LaSalle County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 3:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:02 PM CDT, 42 minutes earlier.

Area forecast discussion, Sep 3, 3:02 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT SAT SEP 3 2011

.MESOSCALE DISCUSSION...
110 PM CDT

AREA OF ELEVATED CONVECTION HAS BEEN STRUGGLING AS IT IS MOVING INTO
THE NORTHWESTERN PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON.
THIS COULD CHANGE OVER NEXT COUPLE HOURS AS ENVIRONMENT OUT
AHEAD IS STRONGLY UNSTABLE...AND WEAKLY CAPPED. LATEST RUC INDICATES
CAP ERODING 18-19Z AS H5 VORT ENHANCES LIFT ACROSS THE REGION. ONCE
PARCELS BECOME ROOTED IN THE BOUNDARY LAYER...EXPECT EXPLOSIVE
DEVELOPMENT AS 2500 TO 3000 J/KG MLCAPE IS TAPPED. DEEP LAYER SHEAR
ON THE ORDER OF 35-40KTS ACROSS ALONG THE WI/IL STATELINE IS DUE TO
A UNIDIRECTIONAL WIND FIELD...AND WOULD SUPPORT EVOLUTION INTO
BOWING SEGMENTS WITH SEVERE WINDS THE MAIN THREAT. SEVERAL OUTFLOW
BOUNDARIES ARE EVIDENT ON RADAR/SATELLITE IMAGERY AND SHOULD BE
FOCUS FOR DEVELOPMENT...WITH MAIN AREA OF CONCERN FOR INITIATION
RUNNING FROM LAKE COUNTY ILLINOIS SOUTHWEST TOWARDS BUREAU COUNTY.

BMD

&&

.DISCUSSION...
300 PM CDT

FOR VERY NEAR TERM TRENDS...SEE MESOSCALE DISCUSSION ABOVE.

FOR THIS EVENING...CONCERNS WILL CONTINUE TO BE TSRA/SHRA OVER THE
AREA.  THE AFTERNOON CONVECTIVE ACTIVITY IS ROOTED IN A VERY
WARM/UNSTABLE AIRMASS AND ARE BEING KICKED OFF BY MULTIPLE OUTFLOW
BOUNDARIES.  THIS ACTIVITY IS WELL AHEAD OF THE SYNOPTIC COLD FRONT
WHICH WAS STILL WELL TO THE NORTH AND WEST OVER WESTERN WISCONSIN TO
CENTRAL IOWA.  SCATTERED THUNDERSTORMS...SOME LIKELY SEVERE WILL
CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING.  FOR LATER THIS
EVENING...THE SYNOPTIC COLD FRONT SHOULD SLOWLY SAG TO THE SOUTH.
THE TREND OF THE PROGRESSION OF THIS FRONT IS STILL SLOWER THAN HAS
BEEN PREVIOUSLY ADVERTISED AND HAVE ALREADY BACKED OFF ON POPS
ASSOCIATED WITH THIS SYSTEM.  HOWEVER...A STRONG UPPER TROUGH
DROPPING THROUGH THE NRN PLAINS SHOULD APPROACH THE WRN GREAT
LAKES/MINNESOTA ARROWHEAD AREA.  THIS SYSTEM WILL BE THE KICKER THAT
HELPS FINALLY PUSH THE COLD FRONT THROUGH THE CWA.  SHOWERS AND
THUNDERSTORMS WILL EVENTUALLY OVERSPREAD THE ENTIRE CWA THROUGH THE
EVENING AS OVERNIGHT AS THE FRONT PROGRESSES SOUTHEASTWARD.  SOME
LOCALLY HEAVY DOWNPOURS WILL STILL BE POSSIBLE WITH THE STORMS AS
WELL AS STRONG WIND GUSTS AND FREQUENT LIGHTNING.  BASED ON THE
PROGRESSION OF THE NORTHERN STREAM UPPER TROUGH...EXPECT THAT THE
FRONT SHOULD PUSH SOUTHEAST OF BENTON COUNTY BY DAYBREAK.  SOME
LINGERING SHOWERS OR THUNDERSTORMS NORTH OF THE BOUNDARY MAY LINGER
OVER THE FAR SERN COUNTIES INTO THE EARLY MORNING...BUT ALL PCPN
SHOULD CLEAR THE CWA BY LATE MORNING.

FROM SUNDAY AFTERNOON AND THOUGH THE REMAINDER OF THE SHORT TERM
FORECAST PERIOD...HIGH PRESSURE BUILDING OVER THE MIDWEST FROM THE
NORTHERN PLAINS WILL BRING MUCH COOLER/DRIER CONDITIONS.  FOR
SUNDAY...HIGH TEMPS SHOULD ONLY BE IN THE LOWER TO MIDDLE 70S WITH
DEWPOINTS IN THE 50S.  THIS COOLER AND DRIER TREND SHOULD CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM FORECAST PERIOD.  COLD
ADVECTION SHOULD BE AT IT'S GREATEST ON MONDAY...WITH HIGHS ONLY IN
THE UPPER 60S TO LOWER 70S. BY TUESDAY AND WEDNESDAY...TEMPERATURES
WILL MODERATE SLIGHTLY INTO THE LOWER TO MIDDLE 70S...BUT WILL BE
WELL BELOW THE SEASONAL NORMAL LEVEL OF AROUND 80 DEGREES.
OVERNIGHT LOWS WILL ALSO BE WELL BELOW NORMAL...RANGING FROM THE
UPPER 40S TO LOWER 50S MONDAY AND TUESDAY MORNINGS.

FOR THE LONGER TERM...CONDITIONS WILL GENERALLY QUIET WITH THE BELOW
NORMAL TEMPERATURES CONTINUING.  THE MAIN CONCERN WILL BE THE
POSSIBILITY OF SOME ASSOCIATED WITH THE REMNANTS OF TS LEE.  THIS
MAY BE COMPLICATED BY A NRN STREAM SHORTWAVE ADVERTISED TO DROP OUT
OF THE NRN PLAINS AND INTO THE MIDDLE MISSISSIPPI VALLEY.  THERE IS
STILL SIGNIFICANT DISAGREEMENT IN THE MEDIUM RANGE MODELS ON HOW TO
HANDLE THIS SYSTEM...AND WHETHER THE AREA CAN EXPECT TO SEE ANY
PCPN.  HAVE GONE WITH SLIGHT CHANCE POPS FOR THURSDAY NIGHT AND
FRIDAY WITH THIS INTERACTION OF SYSTEMS...BUT CONFIDENCE IN ANY
PARTICULAR SOLUTION IS LOW.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 18Z...

* TSRA COVERAGE/TIMING THIS AFTERNOON INTO EARLY SUNDAY MORNING.
* WIND DIRECTION UNTIL COLD FRONT PASSAGE...SUNDAY MORNING.
* GUSTY NORTHERLY WINDS SUNDAY AFTERNOON. CMS

//DISCUSSION...UPDATED 18Z...

MAIN CONCERN REMAINS CONVECTIVE CHANCES UNTIL FROPA LATER TONIGHT.
LINE OF TSRA EXTENDS FROM SOUTHERN WI THROUGH NORTHWEST IL. THIS
LINE CONTINUES TO SLOWLY SHIFT EAST WITH CONTINUED DEVELOPMENT TO
THE SOUTH AND WEST OF THE LINE ALONG VARIOUS OUTFLOW BOUNDARIES.
AS THIS LINE MOVES EAST INTO MORE UNSTABLE AIR EXPECT CONTINUED
DEVELOPMENT AND AN INCREASE IN COVERAGE AND THUS HAVE INCLUDED
VCTS/TEMPO TS INTO THE TERMINALS THIS AFTERNOON AND WILL MONITOR
TRENDS.

THE MAIN COLD FRONT EXTENDS FROM EASTERN MN SOUTHWEST INTO IA AND
WILL MOVE ACROSS THE AREA LATE THIS EVENING INTO THE OVERNIGHT
HRS. SHRA/TSRA STILL POSSIBLE ALONG/AHEAD OF THIS FRONT BUT
OVERALL CONFIDENCE IS LOW...AND DECREASING GIVEN CURRENT NEARBY
CONVECTION. HAVE MAINTAINED MENTION DURING THIS TIME PERIOD BUT
CHANGES WITH LATER UPDATES ARE CERTAINLY POSSIBLE.

VERY WEAK GRADIENT COMBINED WITH OUTFLOW BOUNDARIES HAVE MADE
PREDICTING WIND DIRECTIONS DIFFICULT. APPEARS ANOTHER OUTFLOW
BOUNDARY FROM CURRENT CONVECTION WILL SHIFT WINDS NORTH/NORTHWEST
THIS AFTERNOON. THEN ANOTHER PERIOD OF LIGHT WINDS POSSIBLY GOING
BACK SOUTHWESTERLY AND EVENTUALLY TURNING NORTHWEST BEHIND THE
COLD FRONT LATE THIS EVENING. NORTHWEST WINDS TURN A BIT MORE
NORTHERLY SUNDAY AND AS THE GRADIENT TIGHTENS...COMBINED WITH THE
COLDER AIR...EXPECT GUSTS INTO THE 20KT RANGE BY AFTERNOON. CMS

//ORD AND MDW CONFIDENCE...UPDATED 18Z...

* MEDIUM CONFIDENCE TSRA WILL AFFECT MDW/ORD MID/LATE AFTERNOON.
* LOW CONFIDENCE REGARDING SHRA/TSRA THIS EVENING INTO THE EARLY
  SUNDAY MORNING.
* LOW CONFIDENCE REGARDING WIND DIRECTIONS UNTIL COLD FRONT
  PASSAGE TONIGHT. CMS

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT...VFR.

MONDAY...MVFR CIGS AND LAKE EFFECT SHOWERS POSSIBLE MAINLY EAST OF
ORD/MDW...OTHERWISE VFR.

TUESDAY THROUGH FRIDAY...VFR.

MDB

&&

.MARINE...
300 AM CDT

LOW PRESSURE OVER SOUTHERN MANITOBA WILL MOVE EASTWARD TODAY AND
TONIGHT WHILE DEEPENING. EASTERLY WINDS WILL TURN SOUTHERLY THEN
WESTERLY THROUGH THE DAY TODAY AHEAD OF A SHARP COLD FRONT WHICH WILL
PUSH SOUTHEASTWARD DOWN LAKE MICHIGAN LATER TODAY INTO TONIGHT AS
THE LOW MOVES EAST. A PUSH OF MUCH COOLER AIR WILL TRAIL THE FRONT
AS HIGH PRESSURE SPREADS EASTWARD ACROSS THE NORTHERN PLAINS INTO
THE MID AND UPPER MISSISSIPPI RIVER VALLEY SUNDAY. THE STRONG PRESSURE
GRADIENT BETWEEN THE DEPARTING LOW AND THE ARRIVING HIGH WILL
COMBINE WITH THE UNSTABLE AIRMASS CREATED BY THE COLD AIR SPREADING
ACROSS THE WARM LAKE WATER TO INCREASE WINDS TONIGHT. EXPECT THAT
NORTHWEST WINDS WILL INCREASE TO AROUND 30 KT BY SUNDAY THEN TURN
NORTH SUNDAY NIGHT WITH A POTENTIAL FOR GALES OF AROUND 35 KT SUNDAY
NIGHT THROUGH MONDAY. SUSPECT THAT A GALE WATCH MAY BE NEEDED WITH
THIS BEING THE STRONGEST PUSH OF COLD AIR DOWN THE LAKE THIS SEASON
WITH EARLIER WEAKER COOL PUSHES SUPPORTING WINDS AROUND 30 KT. THE
NORTH FETCH WILL CONTINUE INTO TUESDAY AND BECOME NORTHEASTERLY.
WIND SPEEDS WILL DIMINISH STARTING MONDAY NIGHT BUT THE LONG
DURATION FETCH DOWN THE LENGTH OF THE LAKE WILL KEEP WAVES ON THE
SOUTH END ELEVATED INTO TUESDAY. HIGH PRESSURE WILL BE OVERHEAD
TUESDAY AND WEDNESDAY KEEPING WIND SPEEDS IN CHECK FROM THE NORTH OR
NORTHEAST.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Sep 3, 3:39 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SAT SEP 3 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
042045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
339 PM CDT SAT SEP 3 2011 /439 PM EDT SAT SEP 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME OF WHICH COULD PRODUCE:

   DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
   HAIL TO TWO INCHES.
   LOCALLY HEAVY DOWNPOURS.

  AREAS AFFECTED AND TIMING:

   SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE ENTIRE OUTLOOK
   AREA THIS AFTERNOON AND EVENING. THE STRONGEST STORMS...
   POSSIBLY PRODUCING LARGE HAIL AND STRONG...DAMAGING WINDS WILL
   OCCUR SOUTH OF A LINE FROM HIGHLAND PARK TO DE KALB. THIS
   INCLUDES PORTIONS OF THE OUTLOOK AREA IN NORTHWESTERN INDIANA.
   STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO THE EARLY
   EVENING HOURS THIS EVENING.

  DISCUSSION:

   STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN
   A VERY WARM...HUMID...UNSTABLE AIRMASS OVER NORTHEASTERN
   ILLINOIS. THESE STORMS HAVE BEEN INITIATED BY THE INTERACTION
   OF NUMEROUS OUTFLOW BOUNDARIES GENERATED BY EARLIER
   THUNDERSTORM ACTIVITY OVER SOUTHERN WISCONSIN...EASTERN IOWA
   AND FAR NORTHWESTERN ILLINOIS. AS THE ONGOING THUNDERSTORMS
   GENERATE MORE OUTFLOW BOUNDARIES...ADDITIONAL STRONG TO SEVERE
   THUNDERSTORMS ARE LIKELY THROUGH THE LATE AFTERNOON AND INTO
   THE EVENING HOURS...WITH FOCUS OF STORMS PROGRESSIVELY MOVING
   SOUTHEASTWARD WITH TIME. THESE STORMS WILL HAVE THE POTENTIAL
   TO PRODUCE STRONG...DAMAGING WINDS...LARGE HAIL AND FREQUENT
   LIGHTNING. AMPLE DEEP LAYER MOISTURE WILL ALSO BE IN
   PLACE...ADDING THE POSSIBILITY OF HEAVY DOWNPOURS...LEADING TO
   LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RIP CURRENTS ARE LIKELY SUNDAY MORNING THROUGH WEDNESDAY MORNING ALONG
BOTH THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-042045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
339 PM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS BOTH THE ILLINOIS
AND INDIANA NEARSHORE WATERS TONIGHT. WIND GUSTS IN EXCESS OF 34
KNOTS AND FREQUENT LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT SUNDAY MORNING THROUGH WEDNESDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
339 PM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE LIKELY OVER THE ENTIRE LAKE
TONIGHT...WITH WIND GUSTS IN EXCESS OF 34 KNOTS AND FREQUENT
LIGHTNING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS WILL BE POSSIBLE ACROSS THE ENTIRE LAKE SUNDAY
NIGHT THROUGH MONDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN/60

In the hours before

Local storm report, Sep 3, 2:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
251 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             OTTAWA                  41.35N 88.84W
09/03/2011  M1.00 INCH       LA SALLE           IL   PUBLIC

            NORTH SIDE. ALSO MEASURED 50 MPH.

0239 PM     HAIL             HOMER GLEN              41.62N 87.94W
09/03/2011  M1.75 INCH       WILL               IL   TRAINED SPOTTER

            INTERSECTION OF 143RD AND GOLDEN OAK

&&

ACS
Local storm report, Sep 3, 2:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
253 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             PALOS HEIGHTS           41.67N 87.80W
09/03/2011  M1.00 INCH       COOK               IL   TRAINED SPOTTER

            SOUTHWEST HIGHWAY AND RT 83

&&

ACS
Local storm report, Sep 3, 3:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND GST     MORRIS                  41.37N 88.43W
09/03/2011  M54.00 MPH       GRUNDY             IL   TRAINED SPOTTER

            SEVERAL 2 TO 6 INCH LIMBS DOWN. ONE TREE 24 INCHES IN
            DIAMETER ON A GARAGE.

0230 PM     HAIL             1 NW OTTAWA             41.36N 88.86W
09/03/2011  M0.75 INCH       LA SALLE           IL   COCORAHS

0234 PM     HAIL             OTTAWA                  41.35N 88.84W
09/03/2011  M0.75 INCH       LA SALLE           IL   TRAINED SPOTTER

0236 PM     HAIL             OTTAWA                  41.35N 88.84W
09/03/2011  M1.00 INCH       LA SALLE           IL   TRAINED SPOTTER

            I-80 AND RT 23

0240 PM     HAIL             SW CHANNAHON            41.43N 88.22W
09/03/2011  M1.25 INCH       WILL               IL   NWS EMPLOYEE

            MCKINLEY WOODS. HAIL COVERING GROUND

0248 PM     HAIL             WORTH                   41.69N 87.79W
09/03/2011  M1.00 INCH       COOK               IL   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 60 MPH. SMALL LIMBS DOWN.

&&

ACS
Local storm report, Sep 3, 3:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
304 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             ELWOOD                  41.41N 88.11W
09/03/2011  M0.88 INCH       WILL               IL   TRAINED SPOTTER

            ALSO WINDS 50 MPH

0254 PM     HEAVY RAIN       MARSEILLES              41.33N 88.69W
09/03/2011  M0.00 INCH       LA SALLE           IL   TRAINED SPOTTER

            GREATER THAN AN INCH PER HOUR

&&

ACS
Local storm report, Sep 3, 3:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             MONEE                   41.42N 87.75W
09/03/2011  M0.50 INCH       WILL               IL   TRAINED SPOTTER

            DIME SIZED HAIL

&&

ACS
Local storm report, Sep 3, 3:33 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND GST     CHICAGO RIDGE           41.70N 87.78W
09/03/2011  E62 MPH          COOK               IL   PUBLIC

            5 INCH DIAMETER TREE LIMBS DOWN. 2.09 INCHES OF RAIN.

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:04 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will56 min
Sep 3, 2:17 PM CDTSevere Thunderstorm WarningLOTLaSalle43 min
Sep 3, 2:32 PM CDTSpecial Marine WarningLOT118 min
Sep 3, 2:47 PM CDTSevere Thunderstorm WarningLOTWill37 min
Sep 3, 2:54 PM CDTSevere Thunderstorm WarningLOTCook36 min
Sep 3, 3:07 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Will3 hr
Sep 3, 3:22 PM CDTSevere Thunderstorm WarningLOTCook, Will53 min
Sep 3, 3:42 PM CDTSmall Craft AdvisoryLOT30 hr
Sep 3, 4:45 PM CDTRip Current StatementLOTLake6 days
Sep 3, 5:12 PM CDTSpecial Weather StatementLOTLivingston33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.